Alert archive / Maine / Tornado Warnings in 2014
Tornado Warning 6, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Jul 28, 2014, 3:51 PM EDT for Cumberland County, York County, Maine. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2014, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 28, 2014, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Cumberland County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:52 PM EDT | TSTM WND DMG | 2 Se Limington, ME | MANY TREES DOWN |
| Jul 28, 3:52 PM EDT | TORNADO | 5 Sse Limington, ME | EF0 WITH MAXIMUM ESTIMATED WINDS OF 80 MPH...PATH WIDTH OF 80 YARDS...AND PATH LENGTH OF 300 YARDS. TORNADO END LOCATION. |
| Jul 28, 3:54 PM EDT | FUNNEL CLOUD | Hollis, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
102 WFUS51 KGYX 281951 TORGYX MEC005-031-282015- /O.NEW.KGYX.TO.W.0006.140728T1951Z-140728T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GRAY ME 351 PM EDT MON JUL 28 2014 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * TORNADO WARNING FOR... WESTERN CUMBERLAND COUNTY IN MAINE... THIS INCLUDES THE CITY OF NORTH WINDHAM... NORTH CENTRAL YORK COUNTY IN SOUTHWEST MAINE... * UNTIL 415 PM EDT * AT 349 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR STANDISH...OR 13 MILES WEST OF WESTBROOK...MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... STANDISH BY 405 PM EDT... NORTH WINDHAM AND 8 MILES SOUTH OF RAYMOND BY 415 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE. && LAT...LON 4400 7056 4388 7029 4358 7059 4367 7080 TIME...MOT...LOC 1951Z 228DEG 18KT 4370 7063 $$ LEGRO
3 follow-up statements
552
WWUS51 KGYX 281955
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
355 PM EDT MON JUL 28 2014
MEC005-031-282015-
/O.CON.KGYX.TO.W.0006.000000T0000Z-140728T2015Z/
YORK ME-CUMBERLAND ME-
355 PM EDT MON JUL 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR WESTERN
CUMBERLAND AND NORTH CENTRAL YORK COUNTIES...
AT 352 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR STANDISH...OR 13 MILES WEST OF
WESTBROOK...MOVING NORTHEAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
STEEP FALLS BY 400 PM EDT...
STANDISH BY 405 PM EDT...
LOWER BAY...FRYE ISLAND...NORTH WINDHAM AND 6 MILES SOUTH OF JORDAN
BAY BY 415 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4366 7062 4372 7071 4398 7051 4388 7029
4368 7049
TIME...MOT...LOC 1955Z 228DEG 18KT 4371 7061
$$
LEGRO154
WWUS51 KGYX 282001
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
401 PM EDT MON JUL 28 2014
MEC005-031-282015-
/O.CON.KGYX.TO.W.0006.000000T0000Z-140728T2015Z/
YORK ME-CUMBERLAND ME-
401 PM EDT MON JUL 28 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL
CUMBERLAND AND NORTHEASTERN YORK COUNTIES...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR STANDISH...OR 10
MILES SOUTHWEST OF NORTH WINDHAM...MOVING NORTHEAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
LOWER BAY BY 410 PM EDT...
FRYE ISLAND BY 415 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4368 7061 4373 7067 4385 7055 4379 7038
4368 7049
TIME...MOT...LOC 2001Z 228DEG 18KT 4373 7058
$$
LEGRO442
WWUS51 KGYX 282008
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
408 PM EDT MON JUL 28 2014
MEC005-031-282018-
/O.EXP.KGYX.TO.W.0006.000000T0000Z-140728T2015Z/
YORK ME-CUMBERLAND ME-
408 PM EDT MON JUL 28 2014
...THE TORNADO WARNING FOR CENTRAL CUMBERLAND AND NORTH CENTRAL YORK
COUNTIES WILL EXPIRE AT 415 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4368 7061 4373 7067 4385 7055 4379 7038
4368 7049
TIME...MOT...LOC 2008Z 228DEG 18KT 4375 7054
$$
LEGROWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 28, 3:08 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 28, 3:08 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT MON JUL 28 2014
.SYNOPSIS...
LOW PRESSURE WILL TRACK THROUGH NORTHERN NEW ENGLAND AND INTO
EASTERN CANADA TONIGHT. A TRAILING COLD FRONT WILL SLIDE OFF THE
COAST TONIGHT THEN REMAIN NEARLY STATIONARY TUESDAY AND TUESDAY
NIGHT. HIGH PRESSURE BUILDS ACROSS THE REGION THRU THE END OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WATCH NUMBER 452 IN EFFECT THRU 8 PM FOR ALL OF OUT NH
ZONES AND ALL BUT OUR MOST ERN ZONES IN ME. THREAT IS FOR LARGE
HAIL AND DAMAGING WINDS. EVEN AN ISOLATED TORNADO CAN NOT BE RULED
OUT. ALSO...ANY TORRENTIAL RAIN THAT FALLS ON TOP OF SIGNIFICANT
RAINFALL THAT HAS ALSO FALLEN COULD LEAD TO LOCALIZED FLASH
FLOODING.
THE SFC LOW TRACKS TO THE N NE MOVING ACROSS NH AND FAR NW MAINE
THEN INTO ERN CANADA TNGT. A TRAILING COLD FRONT WORKS ITS WAY E
ACROSS THE FCST AREA...PUSHING JUST OFFSHORE BY DAYBREAK.
THE LOW AND FNT PROVIDE THE FOCUS FOR THE SHRA/TSTM ACTIVITY. VERY
MOIST AIR IN PLACE AS INDICATED BY SFC DEW POINTS...850 MB DEW
POINTS AND PWAT VALUES. THIS SUPPORTS THE HEAVY RAIN POTENTIAL
INTO THIS EVE. INSTABILITY AND SPEED AND DIRECTIONAL SHEAR ALONG
WITH DYNAMICS FROM STRONG UPPER LVL TROF LIFTING OUT TO THE NE
ACROSS THE REGION PROVIDE THE FOCUS FOR SVR CONVECTION.
AFTER THIS EVE...STILL SHRA AND MAYBE A TSTM AROUND WITH PASSAGE
OF FNT. DUE TO ALL THE RECENT RAINFALL SHOULD BE AREAS OF DENSE
F AROUND...ESPECIALLY FOR AREAS AHEAD OF THE FNT. THE FNT IS
FOLLOWED BY A WIND SHIFT TO THE W NW BUT WINDS MAY NOT PICK UP
ENOUGH TO SCOUR OUT THE LOW LVL MOISTURE AND F.
USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE NEAR TERM FCST.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS THE SFC LOW MOVES WELL INTO ERN CANADA THE UPPER LVL FLOW
REMAINS FROM THE SW AS AN UPPER LVL CUTOFF LOW REMAINS OVER OR
JUST N OF THE GREAT LAKES. THIS KEEPS THE SFC COLD FNT FROM MOVING
MUCH MORE TO THE E...IN FACT IN MAY MOVE BACK TO THE W. THE FNT IS
WEAKENING AND WILL THEREFORE NOT PROVIDE SUPPORT FOR ANY PRCP...
ESPECIALLY WITH DRIER AND MORE STABLE AIR MOVING INTO THE REGION
AS THE DRY WEDGE WRAPS ALL THE WAY AROUND THE UPPER LVL CUTOFF LOW
AND UP THE ERN SEABOARD. HIGHS IN THE 70S ON TUESDAY AS DEW POINTS
DROP INTO THE 50S. THIS LEADS TO COOL OVERNIGHT LOWS TUESDAY NGT
...FROM THE 40S N TO THE 50S S.
USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE SHORT TERM FCST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500 MULTIPLE OMEGA BLOCK PATTERN WILL HOLD FROM THE PACIFIC EWD
ACROSS THE CONUS AND INTO THE ATLANTIC....ALTHOUGH AMPLITUDE WILL
SLOWLY WEAKEN TOWARD THE END OF THE WEEK AND THROUGH THE WEEKEND.
SO...THE COOLER AND DRIER AIR WILL GRADUALLY SHIFT NWD AND BE ME
REPLACES MORE LOW LVL MOISTURE AND SLIGHTLY WARMER TEMPS. THE
TREND WILL BE FOR HIGHS RUNNING NEAR NORMAL...AND MINS SLIGHTLY
ABOVE NORMAL. COULD SEE A WAVE MOVE THROUGH THE SW FLOW ALOFT AND
MAYBE BRING A THREAT OF SCT SHRA/TSRA...ESPECIALLY IN THE MTNS.
FOR NOW THIS LOOKS TO BE CENTERED AROUND FRIDAY...AND THEN ANOTHER
ROUND SUN NIGHT INTO MON...AS PERHAPS A MORE SIGNIFICANT WAVE
PUSHES THE 500 TROUGH SWD.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY NIGHT/...VARIABLE CONDITIONS FROM MVFR
TO LIFR THRU THE NGT DUE TO SHRA/TSTM ACTIVITY WITH THE POTENTIAL
FOR SVR TSTMS THRU 8 PM THIS EVE. AREAS OF F AROUND NRN/ERN AREAS
WILL BECOME MORE WIDESPREAD OVERNIGHT. CONDITIONS IMPROVE TO VFR
FOR TUESDAY AND TUESDAY NGT.
LONG TERM...MAINLY VFR...EXCEPT FOR EARLY MORNING VLY FOG///WED
THRU SATURDAY.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...WILL CONT THE SCA FOR
TNGT AND TUESDAY. EXPECT WINDS TO GUST TO SCA LEVELS TNGT AND SEAS
TO BUILD TO SCA LEVELS AS WELL. WINDS DROP OFF FOR TUESDAY BUT
SEAS WILL REMAIN ROUGH THRU THE DAY. CONDITIONS SHOULD BE DROPPING
BELOW SCA LEVELS TUESDAY NGT.
LONG TERM...PERSISTENT S-SW FLOW COULD CONTINUE TO PRODUCE SOME
SWELL TO NEAR 5 FT WED NIGHT AND THU...BUT OTHERWISE WED THRU SAT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 PM EDT
TUESDAY FOR ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...CEMPA
AVIATION...
MARINE...Hazardous weather outlook, Jul 28, 2:10 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 210 PM EDT MON JUL 28 2014 MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-291815- NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK- COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 210 PM EDT MON JUL 28 2014 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAIN. ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ009-014-021-022-025>028-291815- CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO- 210 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME STORMS MAY PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-291815- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 210 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 2:24 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
224 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 1 ENE FRANKLIN 43.45N 71.62W
07/28/2014 M0.25 INCH BELKNAP NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1400145
MCLocal storm report, Jul 28, 2:28 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
228 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL LACONIA 43.53N 71.48W
07/28/2014 M0.50 INCH BELKNAP NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1400146
MCSpecial weather statement, Jul 28, 3:47 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT MON JUL 28 2014 NHZ005-007>009-282015- BELKNAP-MERRIMACK-SOUTHERN GRAFTON-SULLIVAN- 347 PM EDT MON JUL 28 2014 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...BELKNAP COUNTY...MERRIMACK COUNTY AND GRAFTON COUNTY THROUGH 415 PM EDT... AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF GRANTHAM...OR ABOUT 10 MILES NORTHWEST OF NEW LONDON...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MERIDEN...CORNISH FLAT...SPRINGFIELD...GRANTHAM...ENFIELD...CROYDON...GRAFTON... ORANGE...DANBURY AND CANAAN THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4383 7200 4360 7161 4337 7227 4355 7232 LEGRO
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:28 AM EDT | Special Weather Statement | GYX | York | 32 min |
| Jul 28, 3:07 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 38 min |
| Jul 28, 3:46 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 44 min |
| Jul 28, 5:21 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 39 min |
| Jul 28, 6:23 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 52 min |
| Jul 28, 6:25 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 50 min |
| Jul 28, 6:35 PM EDT | Severe Thunderstorm Warning | GYX | York | 40 min |
| Jul 28, 6:40 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jul 28, 6:42 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 38 min |
| Jul 28, 6:56 PM EDT | Flash Flood Warning | GYX | Cumberland, Oxford | 3 hr |
| Jul 28, 7:10 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford | 50 min |
| Jul 28, 7:15 PM EDT | Special Weather Statement | GYX | Cumberland, York | 30 min |
| Jul 28, 7:36 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Oxford, Sagadahoc, York | 39 min |
| Jul 28, 7:37 PM EDT | Special Marine Warning | GYX | 68 min | |
| Jul 28, 7:54 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford, Somerset | 36 min |
Nearby
Tornado Warnings in Maine, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.